Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 346, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 15, 2007, 4:14 AM CDT for Medina County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2007, 4:14 AM CDT (09:14 UTC)
- Expired
- Jul 15, 2007, 6:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 150914
FFWEWX
TXC325-151115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 AM CDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...HONDO...CASTROVILLE...
* UNTIL 615 AM CDT
* AT 407 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM NEAR CASTROVILLE...MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DHANIS AND YANCEY
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2924 9882 2910 9897 2910 9929 2929 9941
2960 9881
$$3 follow-up statements
000
WGUS74 KEWX 150939
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
437 AM CDT SUN JUL 15 2007
TXC325-151115-
MEDINA TX-
437 AM CDT SUN JUL 15 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
MEDINA COUNTY...
AT 431 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED 6 MILES WEST OF CASTROVILLE...MOVING WEST AT 10 MPH. OTHER
SHOWERS AREA DEVELOPING AND MERGING WITH THIS STORM. RAINFALL RATES
COULD REACH UPWARDS OF 3 INCHES AN HOUR NEAR HONDO.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HONDO...YANCEY AND DHANIS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2924 9882 2910 9897 2910 9929 2929 9941
2960 9881
$$000
WGUS74 KEWX 151015
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 AM CDT SUN JUL 15 2007
TXC325-151115-
MEDINA TX-
516 AM CDT SUN JUL 15 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
MEDINA COUNTY...
AT 506 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HONDO TO 10 MILES SOUTHWEST OF
CASTROVILLE...OR ALONG A LINE EXTENDING FROM HONDO TO 8 MILES
NORTHWEST OF DEVINE...MOVING WEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YANCEY
AND DHANIS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2924 9882 2910 9897 2910 9929 2929 9941
2960 9881
$$000
WGUS74 KEWX 151109
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
609 AM CDT SUN JUL 15 2007
TXC325-151119-
MEDINA TX-
609 AM CDT SUN JUL 15 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 AM CDT FOR MEDINA
COUNTY...
THE HEAVY RAINS HAVE ENDED. THEREFORE THE FLASH FLOOD WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 2924 9882 2910 9897 2910 9929 2929 9941
2960 9881
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:32 AM CDT, 42 minutes earlier.
Area forecast discussion, Jul 15, 3:32 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 AM CDT SUN JUL 15 2007 .DISCUSSION... INTENSE RAINFALL IS ONGOING FROM THE SAN ANTONIO AREA EASTWARD TO LAGRANGE AND HALLETTSVILLE. THIS IS DUE TO CONVERGENCE BOUNDARY AS UPPER SHORT-WAVE APPROACHES CENTRAL TEXAS. EXPECT THIS ACTIVITY TO SLOWLY WIND DOWN THIS MORNING AS SHORT-WAVE PASSES TO THE EAST. IN SPITE OF A DRIER AIRMASS FILTERING IN BEHIND SHORT-WAVE, BOUNDARY WILL FOCUS CONVECTION LATER TODAY THROUGH MONDAY AS SOME COOLING AND DIFFLUENCE ALOFT EVIDENT AS UPPER TROUGH DEVELOPS FROM THE ARKLATEX TO THE TEXAS COAST. LOCALLY HEAVY RAINS ARE POSSIBLE. UPPER TROUGH THEN MOVES WEST ACROSS SOUTHERN AND CENTRAL TEXAS TUESDAY INTO WEDNESDAY AS UPPER RIDGE BUILDS EAST ACROSS THE PLAINS. POPS INCREASE AS FLOW ALOFT BECOME MORE DIFFLUENT. EXPECT HEAVY RAINS TO BECOME MORE WIDESPREAD AT THIS TIME AS PWS INCREASE. UPPER LOW CONTINUES TO MOVE FURTHER WEST (INTO MEXICO) THURSDAY INTO NEXT WEEKEND. RAIN CHANCES SLOWLY DECREASE, HOWEVER SOME LOCALLY HEAVY RAINS REMAIN POSSIBLE AS PWS REMAIN HIGH. WILL HOLD OFF ON WATCHES AT THIS DUE TO SHIFTING NATURE OF POCKETS OF HEAVY RAIN AND LACK OF MODEL CONSENSUS ON WHERE THEY WILL BE IN THE COMING DAYS. DAYTIME TEMPERATURES WILL REMAIN BELOW AVERAGE DUE TO CLOUDS AND RAIN AS MEX GUIDANCE SEEMS REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 72 93 71 89 / 10 10 20 20 30 AUSTIN BERGSTROM INTL AIRPORT 92 68 93 67 89 / 10 10 20 20 30 DEL RIO INTL AIRPORT 95 73 98 74 94 / 20 10 10 10 10 SAN ANTONIO INTL AIRPORT 91 73 93 72 90 / 20 20 20 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/06
Hazardous weather outlook, Jul 14, 4:53 AM CDT, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 453 AM CDT SAT JUL 14 2007 TXZ171>173-183>194-202>209-217>225-228-151000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 453 AM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EASTERN PORTIONS OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. A FEW OF THE STORMS COULD PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... MULTIPLE RAIN EVENTS THROUGH FRIDAY WILL RESULT IN LOCALLY HEAVY RAINS SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 15, 2:01 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 AM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HEAVY RAIN 7 WNW SEGUIN 29.62N 98.08W
07/15/2007 M1.31 INCH GUADALUPE TX UTILITY COMPANY
ONE HOUR RAINFALL TOTAL FROM GBRA GAUGE
0155 AM HEAVY RAIN 4 E NEW BRAUNFELS 29.70N 98.05W
07/15/2007 M0.88 INCH GUADALUPE TX NWS EMPLOYEE
1 HOUR RAINFALL TOTAL AT NWS OFFICE
&&
WRLocal storm report, Jul 15, 3:30 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 AM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG SAN ANTONIO 29.46N 98.51W
07/15/2007 BEXAR TX PUBLIC
WIND GUST WITH HEAVY RAIN AND THUNDERSTORMS CAUSED A TREE
AND FENCE TO FALL NEAR HIGGINS AND NACOGDOCHES.
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:00 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe | 3 hr |
| Jul 15, 1:00 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Gonzales, Guadalupe | 3 hr |
| Jul 15, 1:31 AM CDT | Flash Flood Warning | EWX | Fayette, Lee | 3 hr |
| Jul 15, 2:13 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 15, 3:21 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Jul 15, 3:41 AM CDT | Flash Flood Warning | EWX | Gonzales | 2 hr |
| Jul 15, 3:52 AM CDT | Flash Flood Warning | EWX | DeWitt | 113 min |
| Jul 15, 5:38 AM CDT | Flash Flood Warning | EWX | Gonzales | 67 min |
| Jul 15, 5:44 AM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.